Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 371, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2011, 7:02 PM CDT for Catahoula Parish, Louisiana. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2011, 7:02 PM CDT (00:02 UTC)
- Expired
- Jun 2, 2011, 7:25 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Catahoula Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:02 PM CDT | TSTM WND DMG | 5 N Mayna, LA | A POWER POLE AND LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.0 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1835 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2191 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497
WUUS54 KJAN 030002
SVRJAN
LAC025-030045-
/O.NEW.KJAN.SV.W.0371.110603T0002Z-110603T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
702 PM CDT THU JUN 2 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CATAHOULA PARISH IN NORTHEAST LOUISIANA...
* UNTIL 745 PM CDT
* AT 703 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF ARCHIE MOVING NORTHWEST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALTERS AND ARCHIE BY 725 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3159 9182 3157 9182 3155 9179 3152 9178
3149 9181 3150 9183 3150 9185 3144 9186
3147 9201 3168 9201
TIME...MOT...LOC 0003Z 114DEG 14KT 3152 9189
$$
CME2 follow-up statements
041 WWUS54 KJAN 030015 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 715 PM CDT THU JUN 2 2011 LAC025-030045- /O.CON.KJAN.SV.W.0371.000000T0000Z-110603T0045Z/ CATAHOULA LA- 715 PM CDT THU JUN 2 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR WEST CENTRAL CATAHOULA PARISH... AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ARCHIE MOVING NORTHWEST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ARCHIE BY 725 PM CDT... WALTERS BY 730 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES COULD OCCUR. && LAT...LON 3161 9187 3146 9190 3147 9201 3168 9201 TIME...MOT...LOC 0015Z 114DEG 14KT 3154 9194 $$ CME
740 WWUS54 KJAN 030025 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 725 PM CDT THU JUN 2 2011 LAC025-030035- /O.CAN.KJAN.SV.W.0371.000000T0000Z-110603T0045Z/ CATAHOULA LA- 725 PM CDT THU JUN 2 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CATAHOULA PARISH IS CANCELLED... THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED BELOW SEVERE LIMITS. LAT...LON 3161 9187 3146 9190 3147 9201 3168 9201 TIME...MOT...LOC 0025Z 114DEG 14KT 3156 9198 $$ CME
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 4:00 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 2, 4:00 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
400 PM CDT THU JUN 2 2011
...NEAR RECORD HIGH TEMPERATURES CONTINUE INTO FRIDAY...
.DISCUSSION...STUBBORN UPPER LEVEL RIDGE OF HIGH PRESSURE
RESPONSIBLE FOR THE EARLY SUMMER HEAT REALLY DOES NOT LOOK TO
RELINQUISH ITS GRIP ACROSS THE LOWER MS VALLEY REGION THROUGH AT
LEAST EARLY NEXT WEEK. TEMPERATURES TODAY HAVE BEEN PEAKING AT
RECORD LEVELS AND WILL PROBABLY CONTINUE TO PEAK NEAR RECORD LEVELS
(DEPENDING SOMEWHAT ON THE VARIANCE OF DAY-TO-DAY RECORDS) THROUGH
THIS TIME. MIXING OF SOUPY SKIN LAYER AIR HAS NOT BEEN AS PREVALENT
TODAY (ESPECIALLY NEAR THE FLOODED AREAS NEAR THE MS RIVER) IN
COMPARISON TO YESTERDAY...RESULTING IN SPORADIC HEAT INDEX VALUES
TOPPING OUT BETWEEN 105 AND 110 DEGREES. WE EXPECT THAT WILL
CONTINUE TO THE CASE TOMORROW. LOWS WILL LIKELY BE BETWEEN 70 AND 75
DEGREES AT MOST SPOTS...MEANING THE OFFICIAL WIDESPREAD MEETING OF
HEAT ADVISORY CRITERIA IS RATHER MARGINAL. HOWEVER...CONSIDERING
VERY ABNORMAL LEVEL OF EARLY HEAT AND ASSOCIATED BODY STRESS
INVOLVED WITH THE ADJUSTMENT...WE HAVE GONE AHEAD AND ISSUED A HEAT
ADVISORY FOR THE WHOLE AREA THROUGH TOMORROW AFTERNOON. IT IS QUITE
POSSIBLE THIS HEAT ADVISORY WILL HAVE TO BE EXTENDED INTO THE
WEEKEND CONSIDERING PERSISTENT NATURE OF UPPER HEAT RIDGE.
ONE MAJOR FACTOR THAT WILL DETERMINE ULTIMATE LEVEL OF HEAT
EXPERIENCED THIS WEEKEND WILL BE THE AMOUNT OF CLOUDS AN ISOLATED
SHOWERS AND THUNDERSTORMS AROUND. PREVIOUS FORECASTS JUDGED THIS
WEEKEND INTO PERHAPS MONDAY TO HAVE BEST RELATIVE CHANCES (20 TO 30
PERCENT) OF THUNDERSTORM ACTIVITY IN A WHILE (AT LEAST IN THE
SOUTHERN HALF OF ZONES). HOWEVER...NOW MODELS ARE DOWNPLAYING EFFECT
OF UPPER LEVEL GULF LOW PASSING ON THE SOUTH SIDE OF THE
RIDGE...ALTHOUGH THEY STILL SOMEWHAT SUGGEST A FEW SHORTWAVES MAY
ROTATE CLOCKWISE AROUND THE EAST AND SOUTH SIDE OF THE RIDGE IN
CLOSE ENOUGH PROXIMITY TO PROVIDE SOME LIFT. GIVEN HEAT AND MOISTURE
CONTAINED IN THE LOWER LEVELS OF THE ATMOSPHERE THERE WILL BE ENOUGH
INSTABILITY TO FUEL AT LEAST ISOLATED CONVECTION IN THE AFTERNOONS
THROUGH EARLY EVENINGS STARTING TODAY...BUT SOME SOURCE OF LIFT IS
NEEDED TO OVERCOME SUBSIDENCE AND CAPPING INDUCED BY RIDGE ALOFT.
SUCH LIFT COULD MANIFEST NEAR THE I-20 CORRIDOR EARLY THIS
EVENING...AND AS ALLUDED TO ABOVE...IN MAINLY SOUTHERN ZONES THIS
WEEKEND INTO EARLY NEXT WEEK. HOWEVER...RAIN CHANCES ARE DEFINITELY
NOTHING TO HANG HATS ON (10 TO 20 PERCENT) SO THOSE DESIRING WETNESS
SHOULD CROSS FINGERS. BUT ALSO SOMETHING TO CONSIDER IS THE FACT
THAT MICROBURST POTENTIAL WITH THUNDERSTORMS IN THIS HOT ENVIRONMENT
WILL BE HIGH AND THUS ANY STORMS COULD CONTAIN SOME DAMAGING WINDS.
/BB/
&&
.PREV DISCUSSION... /ISSUED 412 AM CDT THU JUN 2 2011/
LONG TERM...(SATURDAY THROUGH THURSDAY) FOR THIS WEEKEND INTO NEXT
WEEK THE GFS BRINGS AN UPPER LOW INTO THE GULF...WHICH WILL AFFECT
BASICALLY THE SOUTH HALF OF THE REGION WITH SOME CHANCE OF
CONVECTION. THIS WILL SLIGHTLY WEAKEN THE AFFECTS OF THE STRONG MEAN
RIDGE IN THE SOUTH HALF OF THE ARKLAMISS. THERE ARE SOME TIMING
DIFFERENCES WITH THE UPPER LOW. THE EURO BRINGS THE UPPER LOW BY THE
EARLY TO MIDDLE OF NEXT WEEK...WHILE THE GFS PUSHES IT OUT OF OUR
REGION BY MONDAY EVENING. IF THIS SHOULD COME TO BE...WE WILL HAVE
SOME DECENT LAPSE RATES...DCAPES...K-INDEXES OF AROUND 40...INVERTED
V SOUNDINGS..AND PRECIPITABLE WATER OF 1.8 TO AROUND 2.0 INCHES. IF
THESE STORMS MATERIALIZE SOME STRONG TO SEVERE STORMS MAY BE
POSSIBLE WITH SOME SEVERE WINDS. THIS PRECIPITABLE WATER SHOULD
INCREASE CLOUD COVER AND HAVE SOME LIMITED EFFECTS ON AFTERNOON
HIGHS. THE GFS DOES SHOW SOME QPF ACROSS MAINLY THE SOUTH HALF OF
THE REGION THROUGH THE MIDDLE OF NEXT WEEK. SINCE WE HAVE SUCH
TIMING DIFFERENCES WITH THE MODELS CONFIDENCE IS NOT VERY
HIGH..SINCE MODELS SEEM TO CHANGE FROM RUN TO RUN ON THESE UPPER
FEATURES. SO WILL KEEP THE POPS ON THE LOW ISOLATED SIDE WITH THE
MEAN RIDGE KEEPING PRECIP COVERAGE TO A MINIMUM. SO MADE SOME
ADJUSTMENTS TO MEX POPS.
TEMPERATURES WILL REMAIN WELL ABOVE NORMAL THROUGH THE EXTENDED
PERIOD. HEAT INDEXES WILL RANGE FROM 98 TO 105. FOR DAYTIME HIGHS
WENT WITH A BLEND OF HIGH ENSEMBLE GUIDANCE...MEX AND MOS GUIDANCE.
GENERALLY FOLLOWED MEX MOS FOR LOWS. /17/
&&
.AVIATION...A FEW HIGH BASED CU AROUND 6500FT AND HIGH THIN CIRRUS
WERE NOTED ON VISIBLE SATELLITE IMAGERY OVER THE AREA. THE CU WILL
DISSIPATE AFTER SUNSET BUT THE THIN CIRRUS MAY CONTINUE TO SPILL
INTO THE REGION FROM CONVECTION WELL TO THE NORTHWEST. VFR
CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AND WILL CONTINUE
THROUGH 07Z TONIGHT. PATCHY FOG IS EXPECTED TO DEVELOP BY 09Z
TONIGHT RESULTING IN MVFR VISIBILITIES AT MOST SITES BY 10Z. A FEW
PATCHES WITH VISIBILITIES BELOW 1 MILE CANNOT BE RULED OUT. FOG THAT
DEVELOPS OVERNIGHT WILL DISSIPATE BY 14Z. HIGH PRESSURE SURFACE AND
ALOFT WILL REMAIN DOMINANT FRIDAY AND RESULT IN VFR CONDITIONS
PREVAILING ONCE AGAIN. WINDS WILL REMAIN RATHER LIGHT...GENERALLY
LESS THAN 8 KNOTS THROUGH FRIDAY NIGHT AND BE VARIABLE IN DIRECTION
MUCH OF THE TIME. /22/
&&
.CLIMATE...
RECORD HIGHS FOR JUNE 3:
GREENVILLE....100
GREENWOOD......96
JACKSON.......102
VICKSBURG......96
MERIDIAN.......99
HATTIESBURG....96
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 72 100 73 99 / 12 6 6 13
MERIDIAN 71 99 71 99 / 13 10 10 17
VICKSBURG 71 99 71 98 / 11 5 5 12
HATTIESBURG 74 99 74 98 / 6 14 14 23
NATCHEZ 71 96 72 96 / 11 11 11 21
GREENVILLE 73 98 73 99 / 6 4 4 7
GREENWOOD 72 98 73 98 / 7 4 4 7
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MSZ018-019-025>066-
072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR ARZ074-075.
&&
50/22/17Hazardous weather outlook, Jun 2, 6:58 PM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 658 PM CDT THU JUN 2 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 040000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 658 PM CDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.. .DAY ONE...TONIGHT AND FRIDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING WITH THE GREATEST RISK FOR AREAS ALONG AND SOUTH OF THE HIGHWAY 84 CORRIDOR. WIND GUSTS FROM 50 TO 60 MPH WILL BE POSSIBLE ALONG WITH QUARTER SIZE HAIL. A HEAT ADVISORY IS IN AFFECT UNTIL 7 PM FRIDAY. RECORD HIGH TEMPERATURES IN THE UPPER 90S TO NEAR 100 COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDEXES AROUND 105 FRIDAY AFTERNOON. THESE CONDITIONS WILL CAUSE EARLY SUMMER HEAT STRESS ON THOSE SUSCEPTIBLE TO HOT WEATHER. USE COMMON SENSE...DRINK PLENTY OF WATER AND AVOID PROLONGED OUTDOOR EXPOSURE DURING THE HOTTEST HOURS OF THE DAY. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY HOT AFTERNOONS WILL CONTINUE THROUGH SUNDAY HOWEVER...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 15
In the hours before
Special weather statement, Jun 2, 5:18 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
518 PM CDT THU JUN 2 2011
MSZ059-022250-
JEFFERSON MS-
518 PM CDT THU JUN 2 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF CHURCH HILL AT 518 PM CDT...MOVING
NORTHWEST AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WEST CENTRAL JEFFERSON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3164 9124 3170 9129 3177 9123 3173 9114
3164 9116
TIME...MOT...LOC 2218Z 121DEG 15KT 3170 9121
CMESpecial weather statement, Jun 2, 6:45 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 645 PM CDT THU JUN 2 2011 LAZ024-026-030005- CATAHOULA LA-CONCORDIA LA- 645 PM CDT THU JUN 2 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 7 MILES NORTHEAST OF MAYNA AT 645 PM CDT...MOVING WEST AT 15 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL CONCORDIA AND CENTRAL CATAHOULA PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3141 9199 3161 9193 3154 9171 3138 9177 TIME...MOT...LOC 2345Z 103DEG 11KT 3147 9177 CME
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:22 PM CDT | Special Weather Statement | JAN | Catahoula | 23 min |
| Jun 2, 8:47 PM CDT | Special Weather Statement | JAN | Concordia | 28 min |
| Jun 3, 6:42 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 48 min |
| Jun 3, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 46 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.